Key result
Rituximab infusion is linked to a previously unreported case of Takotsubo's cardiomyopathy.
Case Report (n=1)
This case report highlights a rare instance of Takotsubo's cardiomyopathy occurring after an elective rituximab infusion, suggesting a potential need for risk stratification in patients receiving this therapy.
Rituximab may rarely trigger Takotsubo cardiomyopathy; leaves open causality and the need for systematic surveillance.
Rituximab is used for treatment of multiple haematological cancers. Caution for use is advised in patients with significant cardiorespiratory disease due to known cases of exacerbations of angina and arrhythmias. However, its cardiotoxicity profile is not as well recognised as other monoclonal antibodies such as transtuzumab. We report a case of a 66-year-old man who developed Takotsubo's cardiomyopathy (TC) after an elective infusion of rituximab. This case is exceptional in that rituximab has not been linked to TC, and the vast majority of chemotherapy-linked and immunotherapy-linked TC reactions have occurred during initial infusions. We also discuss the different mechanisms which link TC to immunotherapy and chemotherapy, and propose that there may be a potential for risk-stratifying recipients of this frequently used immunotherapy prior to administering treatment.
No takes yet. Share an insight, caveat, or question.
Ng et al. (2015) conducted a case report in Takotsubo's cardiomyopathy (n=1). Rituximab was evaluated on Development of Takotsubo's cardiomyopathy. An elective infusion of rituximab was associated with the development of Takotsubo's cardiomyopathy in a 66-year-old man, an exceptional reaction not previously linked to this immunotherapy.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: